Approximation by interpolation spectral subspaces of operators with discrete spectrum

  • M.I. Dmytryshyn Vasyl Stefanyk Precarpathian National University, Ivano-Frankivsk, Ukraine
Keywords: spectral approximation;, exact errors estimates;, operator with discrete spectrum



The paper describes approximation properties of interpolation
spectral subspaces of an unbounded operator $A$ with discrete
spectrum $\sigma(A)$ in a Banach space $\mathfrak X$, as well as
ones corresponding subspaces ${\mathcal E}_{q,p}^{\nu}(A)$ of
analytic vectors relative to $A$. Some properties of subspaces
${\mathcal E}_{q,p}^{\nu}(A)$ are established, including the
possibility of their identification with the interpolation subspaces
obtained by the real method of interpolation. A relation between spectral subspaces and subspaces ${\mathcal
E}_{q,p}^{\nu}(A)$ of analytic vectors of $A$ is also

We prove the inequalities that provide a sharp estimate of
errors for the best approximations by interpolation spectral
subspaces, as well as the subspaces ${\mathcal E}_{q,p}^{\nu}(A)$.
Such inequalities fully characterize the subspace of elements from
$\mathfrak X$ in relation to rapidity of approximations. The
obtained estimates of spectral approximation errors are expressed
in terms of the quasi-norms of the approximation spaces $\mathcal
{B}_{q,p,\tau}^{s}(A)$ associated with the given operator $A$. In
this regard, the $E$-functional is used that plays a similar role
as the module of smoothness in the function theory.

We use the so-called normalization factor to write the constants
in the estimates of spectral approximation errors. This normalization
factor is determined by the parameters $\tau$ and $s$ of the
approximation spaces $\mathcal {B}_{q,p,\tau}^{s}(A)$ and has a
special form in the case $\tau(1+s)=2$.

Applications to spectral approximations of the regular elliptic
operators with variable smooth coefficients in the space
$L_q(\Omega)$ over an open bounded set $\Omega\subset\mathbb{R}^n$
and some self-adjoint ordinary elliptic differential operators in
a bounded interval $\Omega=(a,b)$ are shown.



F.G. Abdullayev, V.V. Savchuk, A.L. Shidlich, P. Ozkartepe, Exact constants in direct and inverse approximation theorems of functions of several variables in the spaces Sp, Filomat, 33 (2019), №5, 1471–1484. doi:10.2298/FIL1905471A

J. Bergh, J. L¨ofstr¨om, Interpolation spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1976.

S. Chandler-Wilde, D. Hewett, A. Moiola, Interpolation of Hilbert and Sobolev spaces: Quantitative estimates and counterexamples, Mathematika, 61 (2015), №2, 414–443. doi: 10.1112/S0025579314000278

M. Dmytryshyn, Besov-Lorentz-type spaces and best approximations by exponential type vectors, Int. J. Math. Anal., 9 (2015), 779–786. doi:10.12988/ijma.2015.5233

M. Dmytryshyn, Approximation of positive operators by analytic vectors, Carpathian Math. Publ., 12 (2020), №2, 412–418. doi: 10.15330/cmp.12.2.412-418

M. Dmytryshyn, O. Lopushansky, Lorentz type spaces of ultrasmooth vectors of closed operators, Carpathian Math. Publ., 1 (2009), №1, 8–14. (in Ukrainian)

M. Dmytryshyn, O. Lopushansky, Bernstein-Jackson-type inequalities and Besov spaces associated with unbounded operators, J. Inequal. Appl., 2014 (2014), №105, 1–12. doi: 10.1186/1029-242X-2014-105

M. Dmytryshyn, O. Lopushansky, Spectral approximations of strongly degenerate elliptic differential operators, Carpathian Math. Publ., 11 (2019), №1, 48–53. doi: 10.15330/cmp.11.1.48-53

M. Dmytryshyn, O. Lopushansky, On Spectral approximations of unbounded operators, Complex Anal. Oper. Theory, 13 (2019), №8, 3659–3673. doi: 10.1007/s11785-019-00923-0

S. Giulini, Bernstein and Jackson theorems for the Heisenberg group, J. Austral. Math. Soc., 38 (1985), 241–254. doi: 10.1017/S1446788700023107

M.L. Gorbachuk, Ya.I. Hrushka, S.M. Torba, Direct and inverse theorems in the theory of approximation by the Ritz method, Ukrainian Math. J., 57 (2005), №5, 751–764. doi: 10.1007/s11253-005-0225-4

E. Hille, R.S. Phillips, Functional analysis and semigroups, Providence, Rhode Island: American Mathematical Society, Colloquium Publications, V.31, 1957.

T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin-Heidelberg-New York, 1980.

O. Lopushansky, R. T luczek-Pi¸eciak, Best approximations by increasing invariant subspaces of selfadjoint operators, Symmetry, 12 (2020), №1918, 1–12. doi:10.3390/sym12111918

W. McLean, Strongly elliptic systems and boundary integral equations, Cambridge Univ. Press, Cambridge, 2000.

J. Peetre, G. Sparr, Interpolation of normed abelian groups, Ann. Mat. Pura ed Appl., 92 (1972), №1, 217–262. doi: 10.1007/BF02417949

J. Prestin, V.V. Savchuk, A.L. Shidlich, Direct and inverse theorems on the approximation of 2pi-periodic functions by Taylor–Abel–Poisson operators, Ukrainian Math. J., 69 (2017), №5, 766–781. doi:10.1007/s11253-017-1394-7

G.V. Radzievskii, On the best approximations and rate of convergence of decompositions in the root vectors of an operator, Ukrainian Math. J., 49 (1997), №6, 844–864. doi: 10.1007/BF02513425

H. Triebel, Interpolation theory. Function spaces. Differential operators, North-Holland Publishing Company, Amsterdam-New York-Oxford, 1978.

How to Cite
Dmytryshyn M. Approximation by interpolation spectral subspaces of operators with discrete spectrum. Mat. Stud. [Internet]. 2021Jun.22 [cited 2022Jan.20];55(2):162-70. Available from: